Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 3, NWS Lincoln, IL

February 26, 2009Logan County, Mason County, Menard County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 26, 2009, 2:26 PM CST for Logan County, Mason County, Menard County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2009, 2:26 PM CST (20:26 UTC)
Expired
Feb 26, 2009, 3:15 PM CST
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Logan County, IL, Mason County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 22 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 262026
SVRILX
ILC107-125-129-262115-
/O.NEW.KILX.SV.W.0003.090226T2026Z-090226T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CST THU FEB 26 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENARD COUNTY IN CENTRAL ILLINOIS...
  LOGAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 315 PM CST.

* AT 226 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MASON CITY TO PETERSBURG...OR ALONG A LINE EXTENDING
  FROM MASON CITY TO 17 MILES SOUTHWEST OF MASON CITY...AND WAS
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ATHENS...
  MIDDLETOWN...
  HARTSBURG...
  ELKHART...
  LINCOLN...
  CORNLAND...

OTHER LOCATIONS IN THIS WARNING INCLUDE...BEASON...GREENVIEW...MOUNT
PULASKI AND TALLULA.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3993 8925 3993 8949 3998 8950 3998 8970
      3993 8972 3993 8996 4026 8974 4026 8915
TIME...MOT...LOC 2026Z 270DEG 28KT 4019 8966 3999 8981

$$

HJS
2 follow-up statements
000 
WWUS53 KILX 262055
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CST THU FEB 26 2009

ILC125-129-262104-
/O.CAN.KILX.SV.W.0003.000000T0000Z-090226T2115Z/
MASON-MENARD-
254 PM CST THU FEB 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MASON AND MENARD
COUNTIES IS CANCELLED...

AT 252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3993 8925 3993 8949 3998 8950 3998 8958
      4009 8958 4010 8960 4026 8960 4026 8915
TIME...MOT...LOC 2054Z 270DEG 28KT 4019 8939 3999 8954

$$

ILC107-262115-
/O.CON.KILX.SV.W.0003.000000T0000Z-090226T2115Z/
LOGAN-
254 PM CST THU FEB 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR LOGAN COUNTY...

AT 252 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF LINCOLN TO 5 MILES
SOUTHWEST OF ELKHART...OR ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF LINCOLN TO 15 MILES SOUTHWEST OF LINCOLN...MOVING EAST
AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LINCOLN...
  ELKHART...
  BROADWELL...
  LAWNDALE...
  CORNLAND...
  BEASON...
  MOUNT PULASKI...

LAT...LON 3993 8925 3993 8949 3998 8950 3998 8958
      4009 8958 4010 8960 4026 8960 4026 8915
TIME...MOT...LOC 2054Z 270DEG 28KT 4019 8939 3999 8954

$$

HJS
000 
WWUS53 KILX 262111
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CST THU FEB 26 2009

ILC107-262120-
/O.EXP.KILX.SV.W.0003.000000T0000Z-090226T2115Z/
LOGAN-
310 PM CST THU FEB 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRES AT 315 PM
CST...

AT 306 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3993 8925 3993 8949 3998 8950 3998 8958
      4009 8958 4010 8960 4026 8960 4026 8915
TIME...MOT...LOC 2110Z 270DEG 28KT 4019 8923 3999 8938

$$

HJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:30 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 26, 12:30 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1230 PM CST THU FEB 26 2009

.DISCUSSION...
ISSUED 1040 AM CST THU FEB 26 2009
LOW PRESSURE MOVING OUT OF THE PLAINS THIS MORNING...ASSOCIATED
FRONT THAT STALLED OVER CENTRAL ILLINOIS LAST NIGHT HAS STARTED TO
RETREAT TO THE NORTH AS A WARM FRONT. SHOWERS AND THUNDERSTORMS
ARE RIGHT WITH IT...SO FAR STAYING UNDER SEVERE CRITERIA...AND
BRINGING SOME GUSTY WINDS AND SMALL HAIL TO THE REGION. GOING
FORECAST IS RIGHT ON TRACK. WILL PROBABLY REISSUE THE ZONES
MOMENTARILY TO REMOVE FOG WORDING...OTHERWISE...NO UPDATE NEEDED.

&&

.AVIATION...
ISSUED 1222 PM CST THU FEB 26 2009
SCATTERED SHOWERS AND THUNDERSTORMS MOVING THROUGH THE REGION
AHEAD OF AN ADVANCING WARM FRONT FROM THE SW. BMI HANGING ON TO
LIFR CONDITIONS...DEC AT MVFR...THE REST AT IFR AS THE BULK OF THE
ACTIVITY PUSHES NORTH. ACTIVITY AND CURRENT CONDITIONS NOT
EXPECTED TO CHANGE MUCH THROUGH THE AFTERNOON...THOUGH SOME
LIMITED CLEARING TO MVFR CAN BE EXPECTED IN SPI BEHIND THE WARM
FRONT LATER THIS AFTERNOON. MVFR THROUGH THE EVENING...THEN
ANOTHER QUICK PASS OF THUNDERSTORMS POSSIBLE WITH THE COLD FRONT
ASSOCIATED WITH THE APPROACHING LOW PRESSURE SYSTEM. BEHIND THE
TS...EXPECTED TO KEEP A LOW STRATUS DECK IN FOR MUCH OF THE
MORNING.

HJS
&&

.PREV DISCUSSION...
ISSUED 330 AM CST THU FEB 26 2009

00Z SHORT RANGE MODELS FAIRLY SIMILAR IN EJECTING LOW PRESSURE
OVER EASTERN CO NE TO NEAR THE MO/IL/IA BORDER BY SUNSET AND TO
SOUTHERN LAKE MI BY 06Z/MIDNIGHT WHILE SWINGING A COLD FRONT SE
THROUGH CENTRAL/SE IL TONIGHT. THIS TO BRING CONVECTION TO THE
REGION TODAY AND TONIGHT AND SPC CONTINUES SLIGHT RISK OF SEVERE
STORMS THIS EVENING FROM I-74 SOUTH. INITIAL FORECAST CONCERN IS
ADDRESSING AREAS OF DENSE FOG AND POSSIBLE DENSE FOG ADVISORY OVER
EAST CENTRAL IL THIS MORNING. AFTER TODAY/TONIGHTS CONVECTION LOOKING
AT LIGHT SNOW CHANCES SAT ESPECIALLY SW AREAS WHERE LIGHT SNOW
ACCUMULATIONS POSSIBLE. VERY MILD TEMPERATURES TODAY WILL COOL BACK
TO A BIT BELOW NORMAL FRI THROUGH THIS WEEKEND AS UPPER LEVEL TROF
DIGS OVER THE EASTERN STATES.

09Z/3 AM SURFACE MAP SHOWS A FRONTAL BOUNDARY ALONG I-55 INTO
CENTRAL MO TO 1003 MB LOW PRESSURE IN EASTERN CO. AREAS OF DENSE
FOG HAVE DEVELOPED ACROSS EASTERN IL FROM I-55 EAST ALONG AND EAST
OF THE FRONTAL BOUNDARY. WILL BE ISSUING A DENSE FOG ADVISORY INTO
MID MORNING FOR EAST CENTRAL IL FROM I-55 EAST AND FROM I-70 NORTH.
TEMPS NEAR DEWPOINTS RANGED FROM THE LOW TO MID 30S FROM PEORIA
NORTH TO THE LOW TO MID 40S FROM QUINCY TO RANTOUL SE. SCATTERED
LIGHT SHOWERS WERE BEGINNING TO DEVELOP FROM RUSHVILLE TO PARIS SW
AHEAD OF APPROACHING LOW PRESSURE SYSTEM SW OF IL.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

MODELS DEEPEN LOW PRESSURE A BIT TO 1001 MB AS IT MOVES TO NEAR
THE IL/IA/MO BORDER BY SUNSET. WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS TO DEVELOP ACROSS CENTRAL IL AS FRONT LIFTS BACK
NW OF THE IL RIVER VALLEY. CONVECTION WILL BECOME MORE WIDELY
SCATTERED IN SE IL THIS AFTERNOON WHILE HEAVIEST RAINS WILL BE NW
OF THE IL RIVER. LOW PRESSURE DEEPENS TO 999 MB OVER SOUTHERN TIP
OF LAKE MI BY MIDNIGHT AND BRING STRONG COLD FRONT SE TOWARD I-55.
SPC HAS SLIGHT RISK OF SEVERE STORMS THIS EVENING FROM I-74 SOUTH
WITH DAMAGING WIND GUSTS AND HAIL THE MAIN SEVERE WEATHER THREATS
WITH POSSIBLE SQUALL LINE. ISOLATED TORNADO POSSIBLE IN SW
COUNTIES TOO DUE TO FAVORABLE WIND FIELDS. INSTABILITY IS BETTER
DUE TO WARMER TEMPS TODAY THAN WHAT IT LOOKED LIKE WITH YESTERDAYS
MODEL RUNS. STRONG COLD FRONT SWEEPS THROUGH SE IL OVERNIGHT WITH
CONVECTION CHANCES DIMINISHING FROM NW TO SE OVERNIGHT. ALSO MUCH
COLDER AIR FILTERS IN ON BLUSTERY NW WINDS CHANGING LIGHT RAIN TO
LIGHT SNOW NW OF I-57 BUT LITTLE OR NO ACCUMULATIONS. INCREASED
HIGHS TODAY INTO THE LOWER 60S WITH UPPER 50S NW OF THE IL RIVER.

FRI CONTINUES TO LOOK DRY OVER IL WITH MUCH COLDER HIGHS IN THE
MID TO UPPER 30S CENTRAL IL AND LOWER 40S SE IL. CLOUDS SHOULD
DECREASE FROM THE WEST DURING THE DAY FRI WITH CANADIAN HIGH
PRESSURE SETTLING OVER THE UPPER MIDWEST.

ECMWF AND NAM SIMILAR IN BRINGING A FAIRLY STRONG SHORT WAVE SE
ACROSS MO SAT AND BRINGING LIGHT SNOW TO ESPECIALLY SW COUNTIES
WHERE 1 TO 2 INCHES POSSIBLE FROM JACKSONVILLE TO FLORA SW IN SW
IL. GFS IS FURTHER SW WITH THIS FEATURE BUT NOT THE MODEL OF
CHOICE AND DID NOT FOLLOW.

LONG TERM...SUNDAY THROUGH WEDNESDAY.

EXTENDED MODELS CONTINUE TO DIG AN UPPER LEVEL TROF OVER THE
EASTERN STATES BY SUNDAY. THIS TO KEEP TEMPS A BIT COOLER THAN
NORMAL FOR MAR 1 DESPITE MOSTLY SUNNY SKIES. MODELS HAVE BEEN
CONSISTENT WITH DEVELOPING A STRONG LOW PRESSURE SYSTEM IN THE SE
STATES AND MOVING UP THE ATLANTIC COAST THIS WEEKEND KEEPING ITS
PRECIPITATION SE OF THE OHIO RIVER. CANADIAN HIGH PRESSURE RIDGE
DRIFTS OVER IL MONDAY KEEPING IT COOL WITH HIGHS IN MID TO UPPER
30S WITH A FAIR AMOUNT OF SUNSHINE. UPPER LEVEL RIDGING INTO IL
BY TUE/WED WITH TEMPS MODERATING BACK ABOVE NORMAL AND STAYING
DRY.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 26, 11:05 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1105 AM CST THU FEB 26 2009

ILZ027>031-036-037-040-041-047>050-271200-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
1105 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS WEST CENTRAL
ILLINOIS INTO NORTHERN ILLINOIS LATE THIS AFTERNOON INTO THIS
EVENING.

A WARM FRONT LIFTING ACROSS THE REGION TODAY WILL CONTINUE SOME
SCATTERED THUNDERSTORM ACTIVITY THROUGH THE EARLY
AFTERNOON...THOUGH STORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO RACE EAST
ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AS THE
APPROACHING LOW DRAGS A COLD FRONT ACROSS THE STATE. LARGE HAIL IS THE
PRIMARY THREAT WITH THESE STORMS...BUT DAMAGING WIND GUSTS AND
HEAVY RAINFALL ARE ALSO POSSIBLE.

FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS FORECAST TO
REMAIN ABOVE FLOOD STAGE AT HAVANA AND POINTS DOWNSTREAM FOR THE
NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEATHER DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE REGION ON
SATURDAY...BRINGING A CHANCE OF LIGHT SNOW WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 6 PM
AND 10 PM.

ILZ038-042-043-051>053-271200-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON-
1105 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS WEST CENTRAL
ILLINOIS INTO NORTHERN ILLINOIS LATE THIS AFTERNOON INTO THIS
EVENING.

A WARM FRONT TO THE EAST OF THE APPROACHING LOW WILL LIFT NORTH
ACROSS THE REGION TODAY AND WILL BE ACCOMPANIED BY
SCATTERED THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO RACE EAST
ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AS THE
APPROACHING LOW DRAGS A COLD FRONT ACROSS THE STATE. LARGE HAIL IS THE
PRIMARY THREAT WITH THESE STORMS...BUT DAMAGING WIND GUSTS AND HEAVY
RAINFALL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEATHER DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE REGION ON
SATURDAY...BRINGING A CHANCE OF LIGHT SNOW WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 7 PM
AND 11 PM.

ILZ044>046-054>057-061-271200-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
1105 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG...REDUCING THE VISIBILITY TO ONE QUARTER MILE OR
LESS...ARE LIKELY THROUGH MID MORNING. VISIBILITIES ARE EXPECTED
TO IMPROVE SIGNIFICANTLY BY MIDDAY.

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS WEST CENTRAL
ILLINOIS INTO NORTHERN ILLINOIS LATE THIS AFTERNOON INTO THIS
EVENING.

A WARM FRONT TO THE EAST OF THE APPROACHING LOW WILL LIFT NORTH
ACROSS THE REGION THIS MORNING AND WILL BE ACCOMPANIED BY
SCATTERED THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO RACE EAST
ACROSS THE REGION THIS EVENING AS THE APPROACHING LOW DRAGS A COLD
FRONT ACROSS THE STATE. LARGE HAIL IS THE PRIMARY THREAT
WITH THESE STORMS...BUT DAMAGING WIND GUSTS AND HEAVY RAINFALL ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEATHER DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE REGION ON
SATURDAY...BRINGING A CHANCE OF LIGHT SNOW WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 8 PM
AND MIDNIGHT.

ILZ062-063-066>068-071>073-271200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1105 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS WEST CENTRAL
ILLINOIS INTO NORTHERN ILLINOIS LATE THIS AFTERNOON INTO THIS
EVENING.

A WARM FRONT TO THE EAST OF THE APPROACHING LOW WILL LIFT NORTH
ACROSS THE REGION TODAY AND WILL BE ACCOMPANIED BY
SCATTERED THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO RACE EAST
ACROSS THE REGION THIS EVENING AS THE APPROACHING LOW DRAGS A COLD
FRONT ACROSS THE STATE. LARGE HAIL IS THE PRIMARY THREAT
WITH THESE STORMS...BUT DAMAGING WIND GUSTS AND HEAVY RAINFALL ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEATHER DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE REGION ON
SATURDAY...BRINGING A CHANCE OF LIGHT SNOW WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 8 PM
AND MIDNIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:28 AM CSTDense Fog AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 18 more7 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.